MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. DISPOSABLE BIOPSY FORCEPS
Model Number FB-220U
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was not yet been received for evaluation.The cause of the reported event cannot be determined.If additional information becomes available this report will be supplemented accordingly.
 
Event or Problem Description
It was reported that during an unspecified procedure, the user reported that the cut of the fb-22ou was not smooth.The user reported that the device was cutting but it felt like it is more of a tear than a smooth cut.There was no patient harm or injury reported due to the event.
 
Additional Manufacturer Narrative
Thirty-one pieces of brand new and sealed fb-220u biopsy forceps (lot#95v 25) were received for evaluation due to ¿does not cut¿ issue.Visual inspection was performed on the received condition on 5 of the 31 biopsy forceps and no issues found on the device.The jaws were manipulated and the movement is found normal.During manipulation process the wire was coiled and the movement is consistent and smooth.The insertion portion was checked and did not find any external damages.The handle was manipulated and the movement is smooth.The needle at the distal end tip was inspected and did not find any evidence of damage.Dental dam was used to test the integrity of the jaws biting down and observed the jaws grasping normal.In summary, based on the evaluation, the reported issue was not able to be confirmed as the device operates normally with no signs of abnormalities observed.
 
Event or Problem Description
The procedure being performed was esophagogastroduodenoscopy and colonoscopy.

Brand Name
DISPOSABLE BIOPSY FORCEPS
Common Device Name
DISPOSABLE BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key9439280
Report Number8010047-2019-04207
Device Sequence Number19522035
Product Code FCL
UDI-Device Identifier04953170354120
UDI-Public04953170354120
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
CLASS1-EXMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFB-220U
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/05/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/14/2019
Supplement Date Received by Manufacturer12/11/2019
Initial Report FDA Received Date12/09/2019
Supplement Report FDA Received Date12/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1